Arkansas, 2004

Damaging Wind in Arkansas, April 20, 2004

April 20, 2004 · NWS TSA · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 20, 8:45 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 20, 8:45 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
945 PM CDT TUE APR 20 2004

DISC...
A BUSY AFTERNOON/EVENING. LINE SEVERE THUNDER
CURRENTLY FROM DELAWARE / OKMULGEE / SOUTHERN
EDGE OF CREEK COUNTY. AT ZONE RUN TIME...NEAR
10 PM..WILL TERMINATE TORNADO WATCH NORTHWEST
OF THE LINE.  MAYES / WAGONER ON THE BUBBLE
AT THIS TIME.    SEVERAL MORE HOURS POTENTIAL
SEVERE THUNDER..ARKANSAS /SOUTHEAST OK ZONES.
ATMOSPHERE SLOWLY SETTLES...WHEN UPPER ENERGY
MOVES EAST.  REST FORECAST UNCHANGED.  MORE
EXCITEMENT WEDNESDAY.                      GW

PRELIM NUMBERS:

TUL    58   76   59   75 /  50   30   50   30
FSM    62   75   60   76 /  70   30   50   30
MLC    62   77   62   77 /  50   30   50   30
BVO    55   76   57   73 /  50   30   50   30
FYV    61   72   58   70 /  70   30   50   30
BYV    61   73   56   71 /  70   30   50   30
MKO    61   74   58   74 /  50   30   50   30
MIO    57   76   55   72 /  50   30   50   30
F10    61   76   63   77 /  50   30   50   30
HHW    62   79   65   78 /  60   30   50   30

FORECAST ID= 21

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Apr 20, 7:30 PM CST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
830 PM CDT TUE APR 20 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-210600-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
830 PM CDT TUE APR 20 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...TORNADO WATCH UNTIL 1AM FOR MUCH OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS...

THUNDERSTORMS...SOME SEVERE...WILL CONTINUE TO MOVE ACROSS NORTHEAST
OKLAHOMA THROUGH THE REMAINDER OF THE EVENING AND PERSIST INTO
NORTHWEST ARKANSAS INTO THE EARLY NIGHT-TIME HOURS.

CONDITIONS WILL REMAIN FAVORABLE FOR SOME STORMS TO CONTINUE SHOWING
SUPERCELL CHARACTERISTICS.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS IN THE TORNADO WATCH AREA SHOULD
REMAIN ACTIVE AND REPORT INFORMATION TO THE NATIONAL WEATHER
SERVICE.  SPOTTERS IN SOUTHEAST OKLAHOMA AND WEST-CENTRAL ARKANSAS
SHOULD CONTINUE TO MONITOR THE PROGRESS OF THESE STORMS IN CASE THEY
DEVELOP FURTHER SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF THE
EXTENDED OUTLOOK PERIOD.  CURRENTLY...THE BEST CHANCES OF
SIGNIFICANT SEVERE WEATHER APPEAR TO BE ON THURSDAY AND/OR FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION

In the hours before

Local storm report, Apr 20, 6:43 PM CST, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
743 PM CDT TUE APR 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0736 PM     HAIL             3 SW DEPEW              35.77N 96.54W
04/20/2004  1.75 INCH        CREEK              OK   TRAINED SPOTTER

&&

RDU
Local storm report, Apr 20, 8:01 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT TUE APR 20 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             BALD HILL               35.74N 95.84W
04/20/2004  1.75 INCH        OKMULGEE           OK   BROADCAST MEDIA

&&

RDU
Special weather statement, Apr 20, 8:07 PM CST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
907 PM CDT TUE APR 20 2004

ARZ001-OKZ063-210300-
BENTON AR-DELAWARE OK-
907 PM CDT TUE APR 20 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1000 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON

IN NORTHEAST OKLAHOMA
     DELAWARE

AT 907 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTHEAST OF GROVE TO 7 MILES WEST OF
LEACH...MOVING EAST AT 25 MPH.

A LARGE PORTION OF BENTON AND DELAWARE COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 1000 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 20, 9:01 PM CST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1001 PM CDT TUE APR 20 2004

ARZ001-010-OKZ068-069-210400-
ADAIR OK-BENTON AR-CHEROKEE OK-WASHINGTON AR-
1001 PM CDT TUE APR 20 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     BENTON AND WASHINGTON

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

IN NORTHEAST OKLAHOMA
     ADAIR

AT 1001 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES SOUTHEAST OF SULPHUR SPRINGS TO 5 MILES
NORTHWEST OF SILOAM SPRINGS TO 5 MILES WEST OF ELDON...MOVING EAST AT
30 MPH.

A LARGE PORTION OF BENTON...WASHINGTON...CHEROKEE AND ADAIR COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH 1100 PM CDT.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 20, 9:14 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1014 PM CDT TUE APR 20 2004

OKZ068-210400-
CHEROKEE OK-
1014 PM CDT TUE APR 20 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     CHEROKEE

AT 1014 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF WOODALL...MOVING EAST AT 35 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...WOODALL...TAHLEQUAH...
COOKSON AND ELDON.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 20, 9:42 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 PM CDT TUE APR 20 2004

OKZ070-072-074-210445-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
1042 PM CDT TUE APR 20 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SOUTHERN MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHERN HASKELL

AT 1042 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 6 MILES NORTH OF MARBLE CITY TO BOX TO 2 MILES
SOUTHWEST OF WARNER...MOVING EAST AT 35 MPH.

WINDS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER CELLS IN THIS
LINE OF STORMS.

The radar

The Western Arkansas radar (KSRX), 96 km away, was scanning. The volume nearest the first event began at 04:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Washington

When
April 20, 10:10 PM CST
Where
Washington County, Goshen
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.100, -94.000

Thunderstorm winds estimated at 60 miles an hour blew down a large tree limb.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391852.